The answer that was given to the women who has been diagnosed with myofascial pain syndrome is the reason it has been so hard for me. I was in a car accident 7 years ago and have suffered dibilitating pain. I was finally given a diagnosis of myfascial pain disorder but have not been treated properly to acctually help. Myofascial is not the same as fibromyilgia (sp?) The fascia , the thin layer over all of our muscles etc. constricts and cuts off circulation in them. The chemical our muscle in crisis produces and the inability to have enough new blood and oxygen into the muscle is what causes the burning pain. Trigger points are formed and there are several levels of them.
Devin J Starlanyl has written a book on the subject that all health providers and physical therapists need to read. He has a web sight with alot of information, It describes slot of my symptoms to a t. I wish I had found this information 7 years ago. I now find out the exercises that physical therapy had me do actually have made my condition spread. Instead of only having pain in uppper cervical and left hip, my whole trunk is full of trigger points. I have just been banned from my doctors office due to a negative urinalysis for hydrocodone that I take prn. I don't understand why and have had to force myself to keep going prior to yesterday. I have barely been able to take care of my kids and continue working with all of my meds. (Cymbalta, Neurontin, methocarbemol, Ellavil, Aleve and 60 hydrocone a month. I lay down on heat which helps my pain as it increases circulation but need it constantly and have been unable to improve my quality of life.
Welcome to the Pain Mangement Forum. I beleive your post was probably moved to this Forum. Your comments are appreciated but I am so sorry that you are having such body wide pain.
You are correct. Myofascial Pain Syndrome and Fibromyalgia are terms that are often used interchangeable to describe the same set of symptoms. Many health care providers use to beleive them to be one in the same and some still may hold that misconception. It is possible to have both Fibromyalgia and chronic Myofascial Pain Syndrome. However I have never heard of a physician that makes this dual diagnosis.
It is unfortunate that you have been dismissed from you physicians practice for a negative drug screen. It happens more often than you would imagine. I hope you will be able to find another physician that will treat your chronic pain.
Best of luck to you. Please know that you are welcome here. Our community members are supportive and informative. We wish you well.
I read your comments about myofascial syndrome...I took suffer from an accident...and I know I do not have fybromyalgia...an event caused my pain.
I have gone to PT for years...and its seems my problem has gotten worse...when I first starting reading about trigger points...I thought I found the answer because what it describes seems to match perfectly with my condition...upon getting trigger point injections and a trigger point massage...I found my pain to be much worse and my condition got worse...whicg sent me running back to pt fdor my "myofascial realease"
Did you have a differnt experience with trigger points?
I am a 45 yr. old female. I've had immense "mystery Pain" in my back since age 21. !! - Finally it was diagnosed Nov. 2003. Thank God !! NOW, 'we' knew How to treat this Myofascial Pain Disorder. - It was caused by my husband beating me for 3 yrs.- I then in 2005 I had a Horrible Car Wreck, I rolled 8 times into thick woods going 65 mph, knocking down trees. my body was thrown around like a rag doll.- That increased the Pain and moved it from lower back to, now up to the base of my skull. I went thru Many DR'.S who didn't understand WHat this was. As mentioned, in 2003, I found a Physician who diagnosed it,and knew alot about it !!! Yay !! -Finally !!!!! ---- I am taking Tramadol, Vicodin, Xanax, Klonipin (klonopin), Zanaflex, and they just added LYRICA about 3 mos.ago. - It's alot of med's. BUT, they understand it IS NEEDED. for this Condition. Persons with this MPS.... DO NOT become addicted to their Rx's...Because We are 'CLINICAL' CHRONIC PATIENTS. The Chemical reaction IS Different.--- The person who comes in with a broken ankle and takes High Pain Med's.for 3-4 mos. Become Addicted. THEY ARE NOT "CLINICAL' PERSONS. - THE CHEMISTRY IS DIFFERENT ..--- Thank God I was Diagnosed...for 15 yrs. I was NOT., and I was in such misery. - I also, took Steroid shots in the back- into the TRIGGER POINTS. - That would help alot, but only for about 2 wks., And very expensive , so I had to Stop that. - I just took my Lyrica (the Dr. Prescribed the Highest dose 150 mg, 3x per day.......and I feel fine !!!! The pain Does not Totally go away, but on a scale of 1 -10, - The Above combinations of RX's,and the New LYRICA,, I am at a 1 to 2 Pain Level, which IS Great, compared to before !! - (at a 10+) ---- I WOULD LIKE TO KNOW WHAT MEDICINES OTHERS ARE TAKING, AND WHAT IS WORKING FOR YOU ...... PLEASE LET ME KNOW, :-) THANKS !!!!!!
First I would like to thank everyone for the info! Some was really helpful. Lanal395, I just wanted to clarify something; patients with chronic disease can and do become addicted to their medications. The only difference is that due to the chronic pain, the medications start working on the nerve receptors causing the pain instead of making you high. You still need to be careful because of deadly drug interactions. The other thing is after being on narcotics and benzo's for extended amounts of time, the side effects of the medications are not as noticeable because your body has become used to having those medications in your system. Looking at your medications you do need to be EXTREMELY CAREFUL!! You are taking two benzo's (xanax and klonopin) that are strong by themselves. You.are also on a narcotic pain pill( Vicodin), a medication that has the same properties as morphine (tramadol) without the narcotic properties, the strongest muscle relaxant on the market(zanaflex) & of course the Lyrica. That combination is deadly and I have seen patients accidentally overdose themselves. That can happen with my small list of Percocet 10, Xanax .5 and Zanaflex 4 mg. Please be careful with your meds!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.